Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 16, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 17, 2007, 2:36 PM MST for Santa Cruz County, Arizona. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2007, 2:36 PM MST (21:36 UTC)
- Expired
- Jul 17, 2007, 3:15 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 63 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 2:40 PM MST | HAIL 1 | Nogales, AZ | QUARTER SIZED HAIL AT NOGALES SHERIFF/S OFFICE. STRONG WINDS ALSO IN PROGRESS. |
| Jul 17, 2:46 PM MST | TSTM WND DMG | Nogales, AZ | TREES DOWNED NEAR DOWNTOWN |
| Jul 17, 2:46 PM MST | HAIL 1 | Nogales, AZ | SEVERAL REPORTS NEAR DOWNTOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 2179 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 172136 SVRTWC AZC023-172215- /O.NEW.KTWC.SV.W.0016.070717T2136Z-070717T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 236 PM MST TUE JUL 17 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF NOGALES... * UNTIL 315 PM MST * AT 230 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND DAMAGING HAIL. THIS STORM WAS LOCATED NEAR NOGALES. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3134 11079 3146 11086 3143 11108 3134 11105 $$ WEATHER.GOV/TUCSON CS
1 follow-up statement
000 WWUS55 KTWC 172141 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 240 PM MST TUE JUL 17 2007 AZC023-172215- /O.CON.KTWC.SV.W.0016.000000T0000Z-070717T2215Z/ SANTA CRUZ AZ- 240 PM MST TUE JUL 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR SOUTH CENTRAL SANTA CRUZ COUNTY... AT 236 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR NOGALES. THIS STORM WAS MOVING SLOWLY NORTHWEST. THE SEVERE THUNDERSTORM IS OVER THE EASTERN SECTIONS OF THE CITY OF NOGALES. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3134 11079 3146 11086 3143 11108 3134 11105 $$ SHOEMAKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:15 PM MST, 21 minutes earlier.
Area forecast discussion, Jul 17, 2:15 PM MST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST TUE JUL 17 2007 .SYNOPSIS...HIGH PRESSURE ALOFT WILL REMAIN NEAR THE FOUR CORNERS. ADEQUATE MOISTURE IN COMBINATION WITH DAYTIME HEATING WILL PROVIDE ISOLATED TO SCATTERED THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. ACTIVITY WILL INCREASE FURTHER THROUGH THE WEEK AS STRONGER EASTERLY FLOW OCCURS. && .DISCUSSION...STORMS ARE FIRING OVER THE HIGHER TERRAIN AND SLOWLY MOVING NORTHWEST. STORM MOTION THIS AFTERNOON AND EVENING WILL BE DEPENDANT ON STORM MERGERS AND OUTFLOW CONVERGENCE. MODIFIED TUS SOUNDING FOR TEMP 106 AND DEWPOINT 47 YIELDS ABOUT 500 J/KG OF CAPE FOR VALLEY PROPAGATION AND LI MINUS 3...WHICH IS SLIGHTLY MORE STABLE VERSUS YESTERDAY AND STORM COVERAGE IS A BIT LOWER. STORMS WILL BE ELEVATED WITH BASES AROUND 14000 FT...ENHANCING DOWNBURST AND ASSOCIATED BLOWING DUST POTENTIAL. WATER VAPOR IMAGERY SHOWS WELL DEFINED MOISTURE BOUNDARY FROM SELLS SOUTH INTO NRN SONORA. A LITTLE BETTER FLOW BY LATE EVENING...AS IS CURRENTLY NOTED OVER NEW MEXICO MAY ENHANCE ACTIVITY OVER THE EAST. UPPER HIGH IS CENTERED OVER NORTHERN NEW MEXICO/SRN COLORADO...WITH ELONGATED RIDGING EXTENDING SOUTHWEST TO THE NRN GULF OF CALIFORNIA. UPPER LOW IS JUST OFF THE PACIFIC NORTHWEST COAST...WITH TROUGHING SOUTH ALONG THE WEST COAST. UPPER LEVEL DISTURBANCE IS OVER NORTHEAST MEXICO SOUTH OF THE TEXAS BIG BEND...WITH TROUGHING EXTENDING NORTHEAST TO LOUISIANA. UPPER HIGH WILL GRADUALLY SHIFT NORTH INTO COLORADO OVER THE NEXT COUPLE OF DAYS...AS WEST COAST TROUGH SWINGS NORTHEAST OVER THE PACIFIC NORTHWEST. UPPER DISTURBANCE WILL TRACK WEST ACROSS NORTH-CENTRAL MEXICO THROUGH FRIDAY...INVERTED TROUGH WILL EXTEND NORTHEAST FROM THE DISTURBANCE AND APPROACH THE DESERT SOUTHWEST AS THE WEEK PROGRESSES. INFLUENCE FROM THIS SYSTEM WILL BEGIN WEDNESDAY IN THE FORM OF INCREASED MID-LEVEL FLOW. SOUTHEAST ARIZONA WILL CONTINUE IN A FAVORABLE EASTERLY FLOW PATTERN...WITH PROGRESSIVELY STRONGER WESTERLY MOVING DISTURBANCES THROUGH THE EXTENDED PERIOD. MODELS SHOW EASTERLY WAVE APPROACHING THE AREA LATE WEDNESDAY AND THURSDAY FOR INCREASED ACTIVITY. HAVE ISSUED A HEAT ADVISORY FOR THE WESTERN AND CENTRAL DESERTS WHERE TEMPS WILL CLIMB TO BETWEEN 110-115 DEGREES...AJO WAS 115 DEGREES YESTERDAY AND SELLS 111. EXPECT MORE OF THE SAME TODAY. && .FIRE WEATHER...THE DAILY CYCLE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IS EXPECTED TO OCCUR THIS WEEK. WINDS WILL BE DIURNALLY DRIVEN...WITH AFTERNOON GUSTS UP TO 30 MPH DUE TO STRONG SURFACE HEATING. ADDITIONALLY...ANY THUNDERSTORMS THAT OCCUR WILL BE CAPABLE OF PRODUCING STRONG GUSTY AND ERRATIC WINDS. RELATIVE HUMIDITY VALUES OVERNIGHT WILL BE IN THE 45 TO 75 PERCENT RANGE...WITH VALUES DROPPING IN THE AFTERNOON HOURS INTO THE 20 TO 30 PERCENT RANGE. && .AVIATION...EXPECT SCT TSRA/SHRA COVERAGE THIS AFTERNOON AND EVENING. EXPECT BKN090CB...VRB WIND GUSTS TO 45 KTS AND BRIEF VISIBILITY REDUCTION TO UNDER 3 SM IN BLOWING DUST WITH STORMS THIS EVENING. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .CLIMATE...THE CONSECUTIVE DAY STREAK OF DAYTIME HIGH TEMPERATURES OF 100 OR GREATER AT THE TUCSON AIRPORT HAS REACHED 35 DAYS AS OF TUESDAY. WE ARE CURRENTLY FORECASTING HIGH TEMPERATURES TO BE 100 OR HIGHER EACH DAY THROUGH JULY 22ND...WHICH WOULD BREAK THE ALL-TIME RECORD OF 39 CONSECUTIVE DAYS. HOWEVER...THE FORECAST IS ALSO ANTICIPATING AN INCREASE IN THUNDERSTORM ACTIVITY THIS WEEK WHICH COULD PUT IN JEOPARDY ANY DAY AFTER TODAY FOR HITTING 100 DEGREES. IN ANY EVENT...IT WILL BE ANOTHER HISTORIC RUN OF 100+ TEMPERATURES FOR TUCSON. TOP 5 LONGEST CONSECUTIVE DAY STREAKS OF HIGHS 100 DEGREES OR BETTER: 1) 39 DAYS IN 2005 (JUNE 14TH TO JULY 22ND) 39 DAYS IN 1987 (JUNE 7TH TO JULY 15TH) 3) 34 DAYS IN 2007 (JUNE 13TH TO JULY 16TH) *** 4) 33 DAYS IN 2002 (JUNE 13TH TO JULY 15TH) 5) 32 DAYS IN 1942 (JUNE 13TH TO JULY 14TH) && .TWC WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY IS IN EFFECT FOR WESTERN AND CENTRAL PIMA COUNTIES THROUGH 8 PM. && SHOEMAKER WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 17, 8:48 AM MST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 848 AM MST TUE JUL 17 2007 AZZ031-032-181600- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 848 AM MST TUE JUL 17 2007 ...HEAT ADVISORY IN EFFECT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT WITH STRONG HIGH PRESSURE OVERHEAD EXPECT ANOTHER DAY WHERE AFTERNOON HIGHS RANGE FROM 112 TO 116 DEGREES IN WESTERN PIMA COUNTY AND THE TOHONO OODHAM NATION. IN ADDITION...EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON INTO THIS EVENING ACROSS THE TOHONO OODHAM NATION...WITH SOME STORMS EXPECTED TO MOVE WESTWARD INTO WESTERN PIMA COUNTY. MAIN THREAT FROM STORMS WILL BE STRONG GUSTY WINDS AND BRIEF HEAVY RAIN. SOME STORM MAY APPROACHING SEVERE LIMITS AND THE HEAVY RAIN MAY CAUSE SOME LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AS THE UPPER HIGH REMAINS NEAR THE FOUR CORNERS REGION...EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY WITH A FEW APPROACHING SEVERE LIMITS. FLASH FLOODING WILL ALSO BE A THREAT EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ033-181600- TUCSON METRO/MARANA/GREEN VALLEY- 848 AM MST TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL ONCE AGAIN FORM OVER THE MOUNTAINS THIS AFTERNOON AND MOVE ACROSS THE VALLEY AROUND 5 TO 10 MPH. MAIN THREAT FROM THESE STORMS THIS AFTERNOON AND EVENING WILL BE STRONG GUSTY WINDS WITH A FEW STORMS APPROACHING SEVERE LIMITS AND BRIEF HEAVY RAIN. AREAS OF BLOWING DUST ARE ALSO POSSIBLE...ESPECIALLY AROUND MARANA. THE HEAVY RAIN MAY CAUSE SOME LOCAL FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AS THE UPPER HIGH REMAINS NEAR THE FOUR CORNERS REGION...EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY WITH A FEW APPROACHING SEVERE LIMITS. FLASH FLOODING WILL ALSO BE A THREAT EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-181600- SOUTHEAST PINAL COUNTY- 848 AM MST TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL ONCE AGAIN FORM OVER THE CATALINA MOUNTAINS THIS AFTERNOON AND MOVE NORTH ACROSS THE COUNTY. MAIN THREAT FROM STORMS THIS AFTERNOON AND EVENING WILL BE STRONG GUSTY WINDS WITH A FEW STORMS APPROACHING SEVERE LIMITS. THESE STRONG GUSTY WINDS MAY ALSO PRODUCE AREAS OF BLOWING DUST WITH VISIBILITIES DOWN TO AROUND ONE MILE. BRIEF HEAVY RAIN MAY ALSO ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AS THE UPPER HIGH REMAINS NEAR THE FOUR CORNERS REGION...EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY WITH A FEW APPROACHING SEVERE LIMITS. FLASH FLOODING WILL ALSO BE A THREAT EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ034-181600- SANTA CRUZ COUNTY- 848 AM MST TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT ANOTHER AFTERNOON AND EVENING OF SCATTERED SHOWERS AND THUNDERSTORMS. MAIN THREAT FROM THESE STORMS WILL BE STRONG GUSTY WINDS AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AS THE UPPER HIGH REMAINS NEAR THE FOUR CORNERS REGION...EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY WITH A FEW APPROACHING SEVERE LIMITS. FLASH FLOODING WILL ALSO BE A THREAT EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ035-181600- COCHISE COUNTY- 848 AM MST TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT ANOTHER AFTERNOON AND EVENING OF SCATTERED SHOWERS AND THUNDERSTORMS. MAIN THREAT FROM THESE STORMS WILL BE STRONG GUSTY WINDS AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AS THE UPPER HIGH REMAINS NEAR THE FOUR CORNERS REGION...EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY WITH A FEW APPROACHING SEVERE LIMITS. FLASH FLOODING WILL ALSO BE A THREAT EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ030-181600- UPPER GILA RIVER VALLEY- 848 AM MST TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT ANOTHER AFTERNOON AND EVENING OF SCATTERED SHOWERS AND THUNDERSTORMS. MAIN THREAT FROM THESE STORMS WILL BE STRONG GUSTY WINDS AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AS THE UPPER HIGH REMAINS NEAR THE FOUR CORNERS REGION...EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY WITH A FEW APPROACHING SEVERE LIMITS. FLASH FLOODING WILL ALSO BE A THREAT EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-181600- NORTHERN GREENLEE COUNTY- 848 AM MST TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT ANOTHER AFTERNOON AND EVENING OF SCATTERED SHOWERS AND THUNDERSTORMS. MAIN THREAT FROM THESE STORMS WILL BE STRONG GUSTY WINDS AND BRIEF HEAVY RAIN ALONG WITH SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AS THE UPPER HIGH REMAINS NEAR THE FOUR CORNERS REGION...EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY WITH A FEW APPROACHING SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 5:26 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 16, 5:26 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 34 min |
| Jul 17, 8:37 AM MST | Heat Advisory | TWC | 11 hr | |
| Jul 17, 3:12 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 92 min |
| Jul 17, 3:15 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 30 min |
| Jul 17, 3:35 PM MST | Areal Flood Advisory | TWC | Pima | 115 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.